Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 522, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 12, 2010, 1:42 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2010, 1:42 PM CDT (18:42 UTC)
- Expired
- Oct 12, 2010, 3:00 PM CDT
- In force
- 78 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 12:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 11:23 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 12, 11:23 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1123 AM CDT TUE OCT 12 2010 .UPDATE... SHOWER/TSTM DEVELOPMENT IS SLOW TO OCCUR SO FAR THIS MORNING WITH MODELS HAVING OVERESTIMATED INITIAL MOISTURE ADVECTION AHEAD OF THE APPROACHING SHORTWAVE TROUGH. HOWEVER...AS STRONGER ASCENT ASSOCIATED WITH THE FRONT CURRENTLY MOVING THROUGH CNTRL AR/NRN LA APPROACHES AND DESTABILIZATION OCCURS DUE TO DAYTIME HEATING...WE'LL SEE SCATTERED TSTMS ERUPT ACROSS NWRN PORTIONS OF THE ARKLAMISS AND EVENTUALLY DEVELOP ACROSS THE REMAINDER OF THE AREA THIS AFTN AND PERSIST INTO THE EARLY EVNG AS INDICATED BY THE 12Z LOCAL WRF. HAVE BACKED ON POPS A LITTLE BASED ON LATEST TRENDS...BUT ALL OTHER FORECAST PARAMETERS LOOK ON TRACK AND NO OTHER SIGNIFICANT ADJUSTMENTS WERE NECESSARY. /EC/ && .AVIATION...VFR CONDITIONS PREVAIL AT ALL SITES THIS MORNING AND THIS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS BEFORE SHOWERS AND THUNDERSTORMS DEVELOP EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WRN SITES EARLY THIS AFTERNOON AND OVER THE ERN SITES LATER IN THE AFTERNOON AND EVENING. LOOK FOR CLEARING FROM NW TO SE STARTING 00-02Z IN THE NW. THE E/SE SITES SHOULD CLEAR BY 06-07Z. WE MAY SEE SOME MVFR VIS DEVELOP FOR MEI/HBG AFTER 09Z AS THEY WILL BE THE LAST LOCATIONS TO SEE THE DRIER AIR FILTER IN. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 55 82 53 / 38 23 0 3 MERIDIAN 80 53 81 52 / 43 31 1 4 VICKSBURG 83 52 83 52 / 38 16 0 3 HATTIESBURG 82 59 83 57 / 43 28 0 3 NATCHEZ 81 55 81 55 / 34 17 0 3 GREENVILLE 81 55 83 53 / 44 18 2 4 GREENWOOD 79 54 84 52 / 43 27 3 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Oct 12, 11:17 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1117 AM CDT TUE OCT 12 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131630- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1117 AM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY ISOLATED TO SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS STRONG LIFT FROM A UPPER LEVEL LOW COMBINES WITH INCREASING INSTABILITY. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR SIZE ALONG WITH WIND GUSTS TO 60 MPH. THE MOST LIKELY TIME FOR STRONG AND SEVERE STORMS WILL BE BETWEEN NOON AND 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ANOTHER DRY AIRMASS COULD MOVE INTO THE OUTLOOK AREA ON THURSDAY BEHIND A DRY COLD FRONT. IF WINDS BEHIND THE FRONT ARE STRONG ENOUGH...THEN FIRE DANGER COULD INCREASE TO DANGEROUS LEVELS AGAIN. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Special weather statement, Oct 12, 12:36 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1236 PM CDT TUE OCT 12 2010 ARZ074-121755- ASHLEY AR- 1236 PM CDT TUE OCT 12 2010 ...STRONG THUNDERSTORM WITH SMALL HAIL APPROACHING CROSSETT... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 7 MILES WEST OF WEST CROSSETT AT 1236 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Oct 12, 1:16 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 116 PM CDT TUE OCT 12 2010 ARZ075-121830- CHICOT AR- 116 PM CDT TUE OCT 12 2010 STRONG WIND GUSTS TO 40 MPH WILL IMPACT NORTHERN CHICOT COUNTY THROUGH 130 PM CDT...AS A SEVERE THUNDERSTORM MOVES EASTWARD OVER SOUTHERN DESHA COUNTY. THESE WINDS WILL IMPACT AREAS AROUND DERMOTT AND WILL RESULT IN BLOWING DUST. THE BLOWING DUST WILL REDUCE VISIBILITIES TO ONE MILE AT TIMES. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 69 min |
| Oct 12, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 81 min |
| Oct 12, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Oct 12, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 50 min |
| Oct 12, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 67 min |
| Oct 12, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Oct 12, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington, Yazoo | 68 min |
| Oct 12, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Oct 12, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 55 min |
| Oct 12, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 67 min |
| Oct 12, 3:54 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 66 min |
| Oct 12, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 60 min |
| Oct 12, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery, Webster | 66 min |
| Oct 12, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 56 min |
| Oct 12, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 25 min |
| Oct 12, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 58 min |
| Oct 12, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 56 min |
| Oct 12, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 17 min |
| Oct 12, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 65 min |
| Oct 12, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 50 min |
| Oct 12, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.